Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 72, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 11, 2000, 10:17 PM CDT for Clay County, Platte County, Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2000, 10:17 PM CDT (03:17 UTC)
- Expired
- May 11, 2000, 11:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4491 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 30.9
The text
As transmitted, in the capitals the NWS used until 2016.
040 WUUS53 KEAX 120317 SVRMCI MOC047-165-120415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1017 PM CDT THU MAY 11 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN WEST CENTRAL MISSOURI SOUTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 1115 PM CDT * AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF KCI AIRPORT...OR ABOUT 16 MILES WEST OF KANSAS CITY...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF KCI AIRPORT AT 1025 PM CDT 8 MILES SOUTH OF SMITHVILLE AT 1040 PM CDT 4 MILES NORTH OF LIBERTY AT 1050 PM CDT 3 MILES SOUTH OF KEARNEY AT 1055 PM CDT OVER MOSBY AT 1100 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE PLATTE CITY. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. LAT...LON 3939 9489 3920 9478 3924 9424 3944 9428 BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:05 PM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, May 11, 3:05 PM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 305 PM CDT THU MAY 11 2000 FCST CHALLENGES CONCERN TEMPS TNGT/SAT AND TSTMS CHCS. 19Z SFC DATA SHOWS LOW HAS MOVED E INTO W CNTRL IA WITH CDFNT TRAILING SW THRU SE NEB TO A DVLPG LOW OVR SE CO. IA LOW WILL CONT E AND FIZZLE WITH CDFNT STALLING IN NW CRNR MO THIS EVE. EXPC CO LOW TO DEEPEN AND LIFT NE AS UPSTRM SHRTWV MOVS E INTO SW CO BY 12Z FRI. SHRTWV IS STGR AND SLOER THAN LAST NGTS PROGS. DRY SLOT IN WV IMAGERY BGNG TO CUT UNDER SHRTWV SUGG DEPEENING PROCESS ABT OVR. VERY STG SWLY SFC WNDS HV WEAKENED SOME THIS AFTN AS H8 WIND MAX LIFTED NE. WINDS ARE NOW BLO ADV CRITERIA ALL BUT NERN CNTYS. THIS WEAKENING TREND IN WINDS EXPCD TO CONT THIS EVE AND SEE NO REASON TO KEEP WIND ADV GOING. WILL MENTION BREEZY IN ZONES. IMPRESSIVE CAP AT H7 SHOWED UP IN MRNG RAOBS. THIS SAME AMS EXPCD TO RMN OVR CWA TNGT. NGM COOLS H7 TEMPS TOO MUCH TNGT WHILE ETA HOLDS ONTO THIS HOT POCKET. CAP WILL STOP ANY PRE-FNTL CNVTN TNGT DESPITE VERY UNSTBL AMS. ANY POST FNTL CNVTN WILL LIKELY OCR 50-100 MILES OR MORE BHND CDFNT DUE TO LIMITED MID LVL COOLG BHND CDFNT TNGT. OVERALL FAVOR ETA SOLUTION WITH AVN SFC TEMPS BEST FIT. CDFNT EXPCD TO RCH A STJ-BETHANY LN BY 12Z FRI. THUS WILL DROP POPS TNGT IN WRM SECTOR AND LV CHC POPS BND CDFNT IN NW MO. WILL GO ABV GUID MIN TEMPS IN WRM SECTOR. CDFNT LIKLEY TO EXIT SERN CWA BY ERY AFTN. OWING TO WRMR START THAN PROGGED FEEL MAX TEMPS IN UPR 80S IN SE LOOKS GD UNTIL FROPA ARND 18Z. WILL KEEP CHC POPS FOR TMRW AS SOME MID LVL COOLG FINALLY ARRIVES WITH CO SHRTWV AND FEEL PTNL EXISTS FOR SOME POST FNTL CNVTN. WILL ONLY MENTION MRNG POPS IN THE NW. MUCH COOLER/DRIER AIR FOLLOWS ON SAT AS LRG SFC HIGH SETTLES INTO RGN. GUID TEMPS LOOKS RSNBL AND FOLLOWED. .EAX... JULY
In the hours before
Local storm report, May 11, 8:13 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTYV LOCATION....
0813 PM 1 W ATCHISON KS .75 INCH HAIL
05/11/00 ATCHISONLocal storm report, May 11, 9:09 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
909 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 4 ENE DEARBORN MO 1.25 INCH HAIL
05/11/00 BUCHANANLocal storm report, May 11, 9:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
914 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM GOWER MO 1.25 INCH HAIL
05/11/00 CLINTON REPORTED BY PUBLIC.Local storm report, May 11, 9:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0951 PM 2 W SPRINGDALE KS 1 INCH HAIL
05/11/00 LEAVENWORTHLocal storm report, May 11, 10:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM 2 W TONGANOXIE KS MPH TSTM GUST
05/11/00 LEAVENWORTH REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 11, 10:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 3 S RUSHVILLE KS 1 INCH HAIL
05/11/00 LEAVENWORTH REPORTED BY PUBLIC.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 45 min |
| May 11, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, Platte | 49 min |
| May 11, 11:11 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 64 min |
| May 11, 11:15 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 60 min |
| May 11, 11:25 PM CDT | Tornado Warning | EAX | Clay | 50 min |
| May 11, 11:31 PM CDT | Tornado Warning | EAX | Jackson | 44 min |
| May 11, 11:48 PM CDT | Tornado Warning | EAX | Lafayette, Ray | 42 min |
| May 12, 12:36 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 39 min |
| May 12, 12:39 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton | 51 min |
| May 12, 12:43 AM CDT | Tornado Warning | EAX | Platte | 62 min |
| May 12, 12:43 AM CDT | Tornado Warning | EAX | Buchanan | 62 min |
| May 12, 1:04 AM CDT | Severe Thunderstorm Warning | EAX | Ray | 41 min |
| May 12, 1:45 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.